Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
belmont

Ejaculation induced hormonal breakouts - I need a solution

Recommended Posts

This is hard making this post, as I know it will be met with a lot of skepticism. I appreciate that this is not a problem most of us have, but it is something that has been a problem for me for approximately 6 months. I have a great regiment and when I abstain from masturbation and sex my skin is absolutely perfect. Usually I will ejaculate about once a week so this means that once a week the morning after ejaculating I will have a big deep under the skin nodule. Before I knew this was a problem I would ejaculate more frequently and my skin was a nightmare. I recently went 6 weeks without ejaculating and I did not have a single breakout during this entire time. Obviously, this sort of streak can't last forever though, and it is not something that a human should have to do to keep their skin clear. 

I understand that ejaculating increases DHT, which influences sebum production which in turn creates acne. But I don't understand why this is now a problem for me and what I can do to fix it. My one theory is that it may have something to do with my liver health, as I was taking an antidepressant called valdoxan 6 months ago that can cause liver toxicity . I have had the problem since taking this drug, despite only being on the drug for 2 weeks. I have taken strong liver detox supplements such as milk thistle and NAC to no avail, however. 

Since I'm a male, there are none of the solutions to hormonal acne that women have available, such as birth control and spiro. I have tried saw palmetto and reishi but did not see any results. Moreover, I have trepidation about messing with my hormone levels as this is especially dangerous water for a man. 

I am at my wit's end and have no more ideas for a solution. I would appreciate some help. 

Could I please ask that people refrain from posting the usual rhetoric that ejaculation has nothing to do with acne. I appreciate that this is not a problem most people experience, but for me and others it is entirely real and incredibly frustrating. I am desperate for some help. 

Share this post


Link to post
Share on other sites
1 hour ago, Binga said:

accutane + curology

@Binga you might be onto something, however the dermatologists I've seen refuse to prescribe me accutane as I have major depressive disorder, given that there are side effects of increased suicide risk. I will look into curology. Thank you a lot for the input. 

Share this post


Link to post
Share on other sites

Have you tried azelaic acid? The only reason I stopped using it is because of the side effects like mild itching and burning, which goes away with time. It works by reducing excess sebum production. If it wasn't for Spiro, I would still be using it. I would also try its derivative called Potassium Azeloyl Diglycinate (PAD) which doesn't have the side effects but works at a much lower concentration. Also, I don't know if it's safe to use topical Spiro for men but maybe find out if you can get a topical Spiro gel made at a compounding pharmacy like this:

https://www.uspharmacist.com/article/spironolactone-niacinamide-and-cimetidine-acne-gel

Share this post


Link to post
Share on other sites

I have the same problem. Once I go three or four days without ejaculating, my skin feels much better. But on day one or day two, I get new breakouts, and a cyst or two half the time.

I may think it's a hormone problem and I'm going to visit a doctor to test my levels soon.

Share this post


Link to post
Share on other sites

I'm sorry-that sucks! As someone who is dealing with hormonal issues and has seen my hormonal acne clear up a bit I would recommend you try to find a functional medicine doctor in your area. Basically a doctor who will try to work with you to get to the root cause of your issues-whether its your liver or something going on with your brain signaling to your hormones. They can do blood work etc. Most functional medicine/homeopathic/naturopath doctors are willing to do a 15 minute consultation on the phone too, and it is just nice to have some answers that aren't just getting you on another pill that is a band-aid. 

I used to spend so much money at Whole Foods on random supplements and then when I started seeing my functional medicine doctor she got me on the right dosages of higher quality supplements that were exactly what I needed and not just random shots in the dark. 

best of luck! 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×